Ask a Neurologist. Get Answers to Your Neurology Questions.
Welcome to Just Answer. I am an Adult Neurologist and was contacted to answer your question.
hello are you there?
Yes. I wanted to modify my question before I clicked
sure go ahead
I am having burning sensations on my skin chest area and eyes and throat. This happened when I reduced my dose of valium from 17 to 16. Also I am concerned about the 300mg of gabapentin. I want to stop it because it is hard to withdraw from
well this is what I can tell you
the exact action of gabapentin in unknown in terms of action on the brain
we think it effects sodium channels especially those in the serotonergic systems linked to chronic pain, and there
may be some evidence if effects, or raises gaba
gamma amino benzoic acid
so in that setting, it promotes inhibitory activity in regards XXXXX XXXXX
So how would this affect my taper off of the valium
it seems to upregulate receptors involved in increasing the descending inhibitory tracks in the spinal cord, to reduce central pain
so I would not stop the gabapentin if you have pain complaints as that will only make your pain worse
there is no drug interaction between valium and gabapentin
gabapentin is excreted unchanged in the kidneys
valium goes through extensive metabolism by the liver
they really do not interact or cause increases in their respective blood levels
it should have no effect on you tapering your valium
except it might make you feel a little calmer
I will want to get off of it at some time 300mg is a low dose would it take long to taper off of it
I also do not know why you are having burning pain from tapering valium
to taper gabapentin?
you are on a low dose
I would take it every other day for a week, then stop it
how much valium are you taking?
for anxiety? or spasticity?
I find when I take the gabapentin at night the burning sensations are reduced
do you have a spinal cord lesion? that can give you burning pain
Gabapentin for anxiety and it helps me to sleep
yes, your comment about gabapentin makes sense
so why stop the gabapentin?
I would suggest gabapentin over valium chronically
No the symptoms I have just happened during my taper from 20mg of Valium
I am very sensitive to Valium and Klonopin and I get many bas symptoms during withdrawl
bas is bad
well you need to taper the valium slowly
I would drop your dose 5 mg every week or two, very slow taper
the half life is a few days, so to prevent withdrawal symptoms, you drop every 4 to 5 half lifes,
I started at 20mg and I cut 1 mg every 2 weeks 14days. Was no problem until day 6 of my 16mg dose
that works out to every 2 weeks
Even this is too fast for me
I think you are having anxiety symptoms, this is not from the taper
you need to speak with a psychiatrist and get some counseling support, and maybe a switch to Buspirone, or some non-benzo
drug, as this is not a drug withdrawal effect
you want my advice
NO it is from the Taper . Read Dr XXX XXX manual . She is a Neuro scientist from England with over 15 years working with people on benzos
ok I will opt out on this conversation. good luck to you .
Dhe has studied the effect on the brain extensively and has found changes in the gaba receptors in the brain. They down regulate when benzos are removed and it takes time for them to return to normal hence the slow taper
Hello any one there
During Benzo use the benzo binds to the gaba receptors in the brain. When the benzos are withdrawn the receptors are down regulated and there is less gaba available in the brain and more glutamte which iis excitetory. Read the extensive research done by DR XXX XXX from England
It takes a long time for the brain to be restored during the withdrawl of Valium or Klonopin.
Short term use is not a problem but I have been on Klonopin for 3 years . And now Valium for 4 months
I need someone who is at least faMilar with Doctor XXX XXX research on benzodiazepams.
She is a professor in Neurology in England and has over 15 years experience on working with people who are withdrawing from benzos. If someone wants to help me just get familar with the research.
Dont' tell me my problem is psycholgical. Research has shown there is actual changes in the brains neurons
during benzo use
Yes You did not bother to check out that neurolgist research. Many years have been spent on this research and a Neuroligist would be able to understand it but you just opted out. It is not a psycholgical problem but is is a chane in the brain that need time to go back to normal. Just check out The Ashton manual. Most people do not have too many problems coming off of benzos but I and some other people do
There is a whole forum online of many people who have had difficulties withdrawing from benzos.
Its called benzobuddies.org. Most doctors in the USA do not know about the valid and documented research that has been done in England. So many people suffer and do not get proper medical treatment. They only have each other for support because the doctors are not aware of the research that has been done and the changes that have taken place in the brain
There are some doctors who are familar with tapering benzodiazepines> I was hoping Just answer would also know about this http://www.benzodocs.com/
I live so far away from these doctors on this list. My only support or place to get answers is from either just answer or this web site from other people who are having problems
If someone there is willing to research the taper data from Dr XXX XXX I would like to talk to them and ask my question. Unless some expert on Just answer is qualified in slow taper method I would also ask a question and pay the fee But so far I have not found any expert that eeven know there is a percentage of people who have real problems withdrawing from benzodiazepams